Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 18, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 28, 2006, 11:56 PM CDT for Cameron County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2006, 11:56 PM CDT (04:56 UTC)
- Expired
- Apr 29, 2006, 12:29 AM CDT
- In force
- 33 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1970 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 9:30 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 28, 9:30 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 930 PM CDT FRI APR 28 2006 .UPDATE...CONVECTION CONTINUES TO MOVE INTO WESTERN ZONES THIS EVENING. ISSUED A QUICK UPDATE TO INTRODUCE SCHC POPS OVER CWA OVERNIGHT. && .PREV DISCUSSION...ISSUED AT 750 PM CDT FRI APR 28 2006...WINDY CONDITIONS CONTINUE TO GRADUALLY DISSIPATE THIS EVENING AND HAVE LET THE WIND ADVISORY EXPIRE. ALSO LET THE RFW EXPIRE AS HUMIDITIES CONTINUE TO RISE ACROSS THE REGION. A WEAK COLD FRONT WILL MOVE THROUGH CWA SAT MORNING PRODUCING ISOLD SHRA/TSRA ALONG AND AHEAD OF THE BOUNDARY AND SHIFTING WINDS TO THE NW IN ITS WAKE. WINDS VEER TO THE SE OVERNIGHT SAT WITH A WARMING TREND SUN THROUGH THE MIDDLE OF NEXT WEEK. CURRENT FCST ON TRACK BUT ISSUED UPDATE TO REMOVE WIND ADVISORY HEADLINE. && .MARINE...BUOY 42020 WAS REPORTING SE WINDS AT 21 KNOTS WITH GUSTS TO 25 AT 6 PM...WITH SEAS AT 7 FEET. ALSO KPIL WAS REPORTING SE WINDS 23G29KT. FURTHER TIGHTENING OF GRADIENT IS EXPECTED TONIGHT ...NOT RELAXING UNTIL DAYBREAK. THERE MAY BE A BRIEF PERIOD OF OFFSHORE FLOW LATE SATURDAY INTO SUNDAY. HOWEVER...WEAK TO MODERATE ONSHORE FLOW WILL RETURN BY LATE SUNDAY AND CONTINUE THROUGH THE MIDDLE OF THE WEEK. && .AVIATION...STRONG PRESSURE GRADIENT WILL CONTINUE OVER THE AREA TONIGHT SO WINDS WILL STAY RELATIVELY HIGH...MAINLY IN THE 20 KNOT RANGE. SOME MVFR CEILINGS CAN BE EXPECTED TONIGHT BUT CIGS SHUD LIFT TO 3K FT BY SUNRISE. FROPA LIKELY SATURDAY NOON WITH WINDS SHIFTING NORTH AT 15 KTS. VFR CONDITIONS ARE EXPECTED BEYOND. && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ130-132-135-150-155-170-175 UNTIL 10 AM SATURDAY. && 55/58
Hazardous weather outlook, Apr 28, 10:17 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1017 PM CDT FRI APR 28 2006 TXZ248>257-291100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1017 PM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR ALL MARINE AREAS OF THE LOWER TEXAS COAST THROUGH SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. WINDS WILL SWITCH TO NORTHWEST AND DECREASE SATURDAY AFTER A COLD FRONT MOVES THROUGH IN THE MORNING...BUT A SMALL CRAFT ADVISORY MAY CONTINUE THROUGH SATURDAY AFTERNOON UNTIL HIGH SEAS SUBSIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 1:01 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 59 min |
| Apr 29, 1:59 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 46 min |
| Apr 29, 2:08 AM CDT | Special Marine Warning | BRO | 97 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.